An Algebraic Approach to Continuous Collision Detection for Ellipsoids - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles Computer Aided Geometric Design Year : 2011

An Algebraic Approach to Continuous Collision Detection for Ellipsoids

Xiaohong Jia
  • Function : Author
  • PersonId : 914990
Yi-King Choi
  • Function : Author
  • PersonId : 914991
Bernard Mourrain
Wenping Wang
  • Function : Author
  • PersonId : 885224

Abstract

We present algebraic conditions for characterizing three configurations of two ellipsoids in R3 that are the most relevant to collision detection: separation, external touching and overlapping. These conditions are given in terms of explicit formulae expressed by the subresultant sequence of the characteristic polynomial of the two ellipsoids and its derivative. For any two ellipsoids, the signs of these formulae can easily be evaluated to classify their configuration. Furthermore, based on these algebraic conditions, an efficient method is developed for continuous collision detection for two moving ellipsoids under arbitrary motion.
Fichier principal
Vignette du fichier
CCD.3.0.pdf (385.35 Ko) Télécharger le fichier
Origin : Files produced by the author(s)
Loading...

Dates and versions

hal-00646511 , version 1 (30-11-2011)

Identifiers

Cite

Xiaohong Jia, Yi-King Choi, Bernard Mourrain, Wenping Wang. An Algebraic Approach to Continuous Collision Detection for Ellipsoids. Computer Aided Geometric Design, 2011, 28 (3), pp.164-176. ⟨10.1016/j.cagd.2011.01.004⟩. ⟨hal-00646511⟩
223 View
2724 Download

Altmetric

Share

Gmail Facebook X LinkedIn More